Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big Drop in CD4
Dec 16, 2012

Was diagnosed 08/03/12, with a viral load of 40000, and a cd4 count of 199, was put on atripla. On 11/08/12, went for my 3 month blood work, up to that point my tcell count was 684, up from 339, viral load was undectectable. now on my latest results my viral load is 30, and my tcell count is 219. There was a period of 3 days, that I didn't have any meds,due to an insurance mixup. WHY? Am I having treatment failure? Going for a blood test earlier than usual, not feeling to good about the results, not been sleeping, should I be worried, or should I wait for the next test results and see?

Response from Dr. Holodniy

I need to clarify whether your counts of 684 and 339 are your CD4 count after starting Atripla, or represent your lymphocyte count, t-lymphocyte count (CD3) or CD8 count. It would seem improbable that your CD4 count would increase to such levels in less than 3 months and then decrease back down to 219, given your current viral load result. Also, another number to follow is the CD4 percent. What did the CD4% do during this time frame? Although we don't want anyone to miss 3 days of dosing in a row, that does not seem like the reason for these results.



Previous
High Absolute CD3, CD4, and CD8
Next
Changes in T Cells

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement